Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Restarting HIV Meds
Feb 17, 2008

Due to Insurance difficulties, my former employer dropping traditional health coverage in favor of HSA's, I was forced to take a break from ART.

During that time, my fatigue level increased, debilitating depression set-in and my cognitive functioning was negatively impacted.

Over time, my CD4 counts dropped below 350 and began having difficulty swallowing.

In the last 2 weeks I have begun ART again thanks to the ADAP program in my state. The improvements in this short time have been nothing short of miraculous.

My fatigue is down, depression seems less severe and cognitive functioning seems to be improving.

Is it possible that HIV had had such a directly negative effect on my mental health (and health) and the turn around from returning to ART could happen so quickly?

There have been negative side effects from the medication but the increased energy and mental state have been incredible. Hoping it's not temporary.

Response from Dr. Horwath

Yes, it is possible that HIV has had such a directly negative effect on your mental health and physical health. And yes, the turn around from returning to ART can happen quickly.

HIV can cause severe fatigue, slowed thinking and cognitive impairment. And HAART can lead to a dramatic improvement in psychological well-being and ability to function effectively.



Previous
Mental Health side efects of ART's
Next
Brain fog and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement